I believe that I am yet another victim of flavour enhancer E635.

I had a strong allergic reaction to "something" in Early February of this year.  At first I thought it was a prescription medicine that I have just started taking (again).  I stopped taking my medicine but nothing improved. I was confused because this medicine had never caused a reaction before.  My Doctor suspected food or some kind of virus.

I suffered the following reactions: (in order of appearance)

*       Burning sensation to the skin

*       Rash on my feet

*       Raised rash on my chest and then sides

*       Severe, raised, rash on my back and very itchy legs and arms

*       Mild stomach upset

*       Heavily swollen face and lips ( 3 occasions)

*       Mild anxiety

The symptoms lasted for about 5 days and required 3 trips to the Emergency ward of the Royal Melbourne Hospital, seven days off work, a stay over night in Hospital and even a trip in an ambulance.  Needless to say, my wife and I were greatly distressed during this ordeal. I then read about E635 and discovered that it was in a wider range of foods that I had expected.  Tracing back through foods I don't normally consume I found that the probable culprits were either a seasoning mix for a popular Taco Dinner Kit OR two sausage rolls I had consumed.  Both foods were consumed about 20-30 hours prior to the initial reaction.  The long delay led me to blame the prescription medicine.  I never knew that a reaction could take so long to appear. I am now loath to consume E635 in any form again in case I suffer an even worse reaction. Please feel free to use my account (less personal details) on your site, or, in your battle with the authorities that permit such chemical junk to enter the food chain. Keep up the good work – John, Melbourne